Large regular graphs with no induced 2K2
Letr be a positive integer. Considerr-regular graphs in which no induced subgraph on four vertices is an independent pair of edges. The numberv of vertices in such a graph does not exceed 5r/2; this proves a conjecture of Bermond. More generally, it is conjectured that ifv>2r, then the ratiov/r must be a rational number of the form 2+1/(2k). This is proved forv/r≥21/10. The extremal graphs and many other classes of these graphs are described and characterized.
KeywordsPositive Integer Rational Number Regular Graph Extremal Graph Independent Pair
Unable to display preview. Download preview PDF.
- 1.Bermond, J.-C., Bond, J., Paoli, M. and Peyrat, C.: Graphs and interconnection networks: Diameter and vulnerability.Surveys in Combinatorics, Lond. Math. Soc. Lect. Notes (1983) 1–29Google Scholar
- 2.Bermond, J.-C., Bond, J. and Peyrat, C.: Bus interconnection networks with each station on two buses.Proc. Coll. Int. Algor. et Arch. Paralleles (Marseilles) (North-Holland 1986), 155–167Google Scholar
- 3.Chung, F.R.K., Gyárfás, A., Tuza, Z. and Trotter, W.T.: The maximum number of edges in a 2K 2-free graph,Discrete Math. Discrete Math. 81 (1990), 129–135Google Scholar
- 4.Chung, M.-S., and West, D.B.: LargeP 4-free graphs with bounded degree (submitted)Google Scholar